Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
166 Doctors are Online

Having nipple discharge and soreness and have had amenorrhea. Suggest?

User rating for this question
Very Good
Answered by
Practicing since : 2005
Answered : 3163 Questions
Hi, I am having nipple discharge and soreness and have had amenhorreah (sp?) for three months.
Posted Sat, 24 Aug 2013 in Women's Health
Answered by Dr. Rhea Chanda 21 minutes later
Nipple discharge can be of many types and seriousness ofthe problem will depend on various factors including examination. In your case if there is milky discharge and menstrual irregularities i would advise you to have blood tests for serum prolactin . It's a hormonal problem where high prolactin causes menstrual problems. Do see your doctor and get the test done . If it's confirmed then medicines will have to be started Hhowever if there is a chance of pregnancy get a test first .
Above answer was peer-reviewed by
Follow-up: Having nipple discharge and soreness and have had amenorrhea. Suggest? 9 minutes later
Thank you Dr XXXXXXX
I have already had a test for serum prolactin a week and a half ago and it came back normal. Can this be a symptom of early pregnancy? My husband and I have been trying to get pregnant. I took a HPT but it came back negative, could it be too early to get a positive result yet still have some symptoms of pregnancy?
Answered by Dr. Rhea Chanda 8 minutes later
If you haven't had menses in 3mths then a pregnancy test should have been positive by now if you were pregnant . If your prolactin is normal then get a complete hormone profile done . The cause of the delayed period is mostly hormonal . An ultrasound to rule out pcos . Do remember that stress is a major contrbutant to hormonal imbalance.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics

The user accepted the expert's answer

Ask an OBGYN

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor